MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-311
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: triathlon p/a ps beaded #2l; cat# 5516f201; lot# ayr6a.Tritanium bplate triathlon s3; cat# 5536b300; lot# ctd12228.Tritanium patella-asymmetric; cat# 5552-l-320 ; lot# ay32.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Triathlon tritanium implanted at initial surgery.Infected tka led to i&d and poly liner exchange.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed by clinician review.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: "adverse event identified: infection in left tka.Hazards: none clearly related to implants.Conclusion of assessment: the patient had an infection in her left tka approximately 2 years post-operatively.The infectious organism was streptococcus sanguis.The was some suggestion that this may have been hematogenous after dental work.The infection was treated with an i and d procedure and iv antibiotics.At 14 months post-operative the patient appeared to be doing well and infection free." device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been 1 other similar events for the lot and sterile lot, relate to the same device/patient, therefore no further trending is required for this commonality.Conclusions: it was reported that the patient's knee was revised due to infection.The available medical records were provided to the consulting clinician for a review which concluded that the patient had an infection in her left tka approximately 2 years post-operatively.The infectious organism was streptococcus sanguis.The was some suggestion that this may have been hematogenous after dental work.The infection was treated with an i and d procedure and iv antibiotics.At 14 months post-operative the patient appeared to be doing well and infection free.A microbiological assessment was completed by declan normoyle, principal microbiologist, stryker ireland who indicated: due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodology employed by stryker, it is not probable that streptococcus sanguis could have originated from the implants.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10964780
Report Number0002249697-2020-02602
Device Sequence Number19904215
Product Code MBH
UDI-Device Identifier07613327050639
UDI-Public07613327050639
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number5532-G-311
Device Catalogue Number5532-G-311
Device Lot NumberY47HHA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight76